Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 25, NWS Honolulu, HI

June 5, 2007Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Jun 5, 2007, 3:31 AM HST for Kalawao County, Hawaii. It took effect at Jun 5, 2007, 4:00 AM HST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2007, 3:31 AM HST (13:31 UTC)
In effect from
Jun 5, 2007, 4:00 AM HST
Expired
Jun 5, 2007, 3:23 PM HST
In force
11 hr
Issued by
NWS Honolulu, HI

County Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 1.5 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 051331
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST TUE JUN 5 2007

...STRONG WINDS OVER MOUNT HALEAKALA ON MAUI...

.INCREASING WINDS SOUTH OF STRENGTHENING HIGH PRESSURE NORTH OF
THE STATE ARE BEING OBSERVED OVER THE HIGHEST ELEVATIONS ON MAUI.
THESE STRONG WINDS WILL LIKELY CONTINUE THROUGH TONIGHT.

HIZ022-060245-
/O.NEW.PHFO.WI.Y.0025.070605T1400Z-070606T1600Z/
HALEAKALA SUMMIT-
331 AM HST TUE JUN 5 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

SUSTAINED WINDS OF AROUND 30 MPH WITH HIGHER GUSTS ARE EXPECTED
ON MOUNT HALEAKALA TODAY AND TONIGHT.

A WIND ADVISORY MEANS THAT STRONG SUSTAINED WINDS OF 30 MPH WITH
FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
MOTORISTS ARE URGED TO USE EXTRA CAUTION.

$$

HOUSTON
1 follow-up statement
000 
WWHW70 PHFO 060123
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
323 PM HST TUE JUN 5 2007

...WIND ADVISORY CANCELLED FOR HALEAKALA SUMMIT...

HIZ022-060230-
/O.CAN.PHFO.WI.Y.0025.000000T0000Z-070606T1600Z/
HALEAKALA SUMMIT-
323 PM HST TUE JUN 5 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS OVER THE SUMMIT AND UPPER SLOPES OF HALEAKALA ARE BELOW
ADVISORY SPEEDS.

$$

BIRCHARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 4, 8:30 PM HST, 7 hours 1 minute earlier.

Area forecast discussion, Jun 4, 8:30 PM HST, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST MON JUN 4 2007

.SYNOPSIS...CLOUDS AND SHOWERS AFFECTING KAUAI...OAHU AND MOLOKAI
ASSOCIATED WITH A SHEAR LINE WILL CONTINUE THROUGH TUESDAY. SOME
SHOWERS WILL ALSO MOVE OVER WINDWARD MAUI...AND POSSIBLY ACROSS
PARTS OF THE WINDWARD BIG ISLAND. CLOUDS ASSOCIATED WITH THE SHEAR
LINE SHOULD DIMINISH BY TUESDAY NIGHT. MODERATE TRADE WINDS WILL
PREVAIL INTO THIS WEEKEND...WITH A MORE TYPICAL PATTERN OF NIGHT AND
EARLY MORNING WINDWARD SHOWERS RETURNING BY MIDWEEK.

&&

.DISCUSSION...THE BAND OF BROKEN TO OVERCAST LOW CLOUDS WITH
EMBEDDED SCATTERED SHOWERS CONTINUES FROM KAUAI AND NIIHAU TO
MOLOKAI. SEE NO REASON TO BELIEVE THERE WILL BE ANY SIGNIFICANT
CHANGES TO THIS PATTERN DURING THE NEXT SEVERAL HOURS. THERE ARE A
FEW CLOUDS AND SHOWERS JUST UPSTREAM OF MAUI AND THE BIG ISLAND. AN
UPDATE TO THE FORECAST FOR SOME WINDWARD BIG ISLAND ZONES...WHICH
INDICATE ALMOST NO RAINFALL TONIGHT...IS BEING ISSUED AT THIS TIME.

THE RIDGE ALOFT REMAINS VERY EVIDENT IN WATER VAPOR IMAGERY THIS
EVENING. THIS FEATURE HAS SHIFTED TO A POSITION NORTH NORTHEAST OF
THE ISLANDS...SO ITS INFLUENCE ON ISLAND WEATHER...THAT IS STRONG
SUBSIDENCE ALOFT...MAY BE SHOWING SOME SIGNS OF DIMINISHING. THERE
IS ALSO A WEAK UPPER TROPOSPHERIC CYCLONIC CIRCULATION LOCATED
SOUTHEAST OF THE BIG ISLAND. THIS IS LIKELY ONE OF THE FEATURES THAT
MAY MOVE TOWARD THE ISLANDS IN THE NEXT FEW DAYS THAT COULD
ESTABLISH UPPER LEVEL TROUGHING ABOVE THE STATE.

FINALLY...WILL CONTINUE TO MONITOR WIND SPEEDS ON MOUNT HALEAKALA
TONIGHT IN CASE A WIND ADVISORY NEEDS TO BE ISSUED EARLY TUESDAY
MORNING FOR THE SUMMIT.

&&

.PREV DISCUSSION ISSUED AT 400 PM HST...SHOWERY LOW CLOUDS
ASSOCIATED WITH A SHEAR LINE CONTINUE TO MOVE OVER KAUAI...OAHU AND
PARTS OF MAUI COUNTY THIS AFTERNOON...WHILE THE PARCHED BIG ISLAND
REMAINS SOUTH OF THE MOISTURE AXIS. THE SHEAR LINE HAS BEEN PUSHED
SOUTHWARD BY A HIGH NOW PASSING NORTH OF THE ISLANDS.

ONE OF THE FORECAST PROBLEMS OF THE DAY IS HOW FAR SOUTH THE SHEAR
LINE MOISTURE WILL PROGRESS. THE HIGH/S CURRENT POSITION AND
MOVEMENT MEAN...EMPIRICALLY SPEAKING...THAT THE MOISTURE ASSOCIATED
WITH THE SHEAR LINE WILL MAKE VERY LITTLE FURTHER PROGRESS TO THE
SOUTH...AS THE LOW-LEVEL FLOW BECOMES INCREASINGLY PARALLEL TO THE
ORIENTATION OF THE SHEAR LINE. NUMERICAL GUIDANCE IS CONSISTENT IN
THIS BELIEF...AND DEPICTS SOME OF THE TRADE SHOWERS REACHING
WINDWARD MAUI TONIGHT AND TUESDAY...BUT KEEPS THE BULK OF THE
MOISTURE MOVING OVER KAUAI AND OAHU THROUGH TUESDAY...CLEARING KAUAI
BY WEDNESDAY MORNING. THIS SEEMS REASONABLE...GIVEN THE FACT THAT
THIS MOISTURE EXTENDS UP TO 550 MILES EAST OF KAUAI AND OAHU..AND IS
HEADING DUE WEST. AFTER THIS BATCH OF MOISTURE CLEARS THE
ISLANDS...GFS BRINGS ANOTHER ROUND OF LOW LEVEL MOISTURE OVER THE
ISLANDS FROM THE EAST ON THURSDAY AND THURSDAY NIGHT.

THE CENTER OF THE SURFACE HIGH NOW NORTH OF THE ISLANDS WILL MOVE
STEADILY EASTWARD TO A POSITION FAR NORTHEAST OF THE ISLANDS FROM
TUESDAY THROUGH FRIDAY...MAINTAINING MODERATE TO LOCALLY FRESH TRADE
WINDS. THE HIGH IS FORECAST TO STRENGTHEN FAR NORTHEAST OF THE
ISLANDS LATE THIS WEEKEND...BUT DEEP LAYER TROUGHING FAR TO OUR
NORTHWEST EARLY NEXT WEEK IS EXPECTED TO RESULT IN A SOUTHWARD
DISPLACED RIDGE...WITH A SOUTHEAST COMPONENT TO THE LOW LEVEL FLOW
NEAR THE ISLANDS. THIS SCENARIO WOULD KEEP FRESH ESE TRADES OVER
WINDWARD WATERS...BUT LIGHTER ESE WINDS OVER THE ISLANDS AND LEEWARD
WATERS AS THE BIG ISLAND DISRUPTS THE FLOW FOR THE SMALLER ISLANDS
TO ITS LEE.

RIDGING ALOFT CURRENTLY IN PLACE OVER THE ISLANDS IS FORECAST TO
WEAKEN AS THE UPPER LEVEL FLOW SHIFTS LATER IN THE WEEK. A TROPICAL
UPPER TROPOSPHERIC TROUGH /TUTT/ IS FORECAST TO DEVELOP WITH ITS
TYPICAL EAST-NORTHEAST TO WEST-SOUTHWEST ORIENTATION BETWEEN HAWAII
AND THE U.S. WEST COAST BY MID WEEK. A TUTT LOW...OR A COLD-CORE LOW
ALOFT...IS FORECAST TO DEVELOP NEAR THE BIG ISLAND ON THURSDAY...AND
THEN LINGER IN THE AREA THROUGH NEXT WEEKEND. A MID LEVEL REFLECTION
IS APPARENT IN ALL GLOBAL MODELS...WITH GRADUAL MID-LEVEL COOLING
INDICATED AS WE NEAR THE MIDDLE AND END OF THE WORK WEEK. ALTHOUGH
THIS IS NOT EXPECTED TO RESULT IN A HEAVY RAIN EVENT...THE RECENT
STRONG SUBSIDENCE WILL NOT BE WITH US. THEREFORE...WINDWARD AREAS
WILL LIKELY SEE A MORE NORMAL RAINFALL DISTRIBUTION...AND THE
TYPICAL AFTERNOON AND EVENING KONA SLOPE SHOWERS MAY BECOME BRIEFLY
VIGOROUS. OVERALL THOUGH...LEEWARD AREAS WILL BE HARD PRESSED TO GET
MUCH RAINFALL IN THIS REGIME...AND A HYDROLOGIC OUTLOOK WAS ISSUED
EARLIER TODAY UNDER THE HEADER ESFHFO...HIGHLIGHTING THE HYDROLOGIC
EXPECTATIONS FOR THE MONTH OF JUNE.

THE BUILDING HIGH TO OUR NORTH WILL BRING BREEZY CONDITIONS TO THE
HALEAKALA SUMMIT...BUT NOT THE BIG ISLAND SUMMITS...TUESDAY THROUGH
WEDNESDAY. WHETHER OR NOT ADVISORY CRITERIA WILL BE EXCEEDED REMAINS
TO BE SEEN...BUT OUR CURRENT FORECAST HAS WINDS NEAR ADVISORY
SPEEDS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION...HOUSTON
PREV DISCUSSION...BIRCHARD

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.